Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2008, 12:39 AM CDT for Logan County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 1, 2008, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Logan County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:00 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 1, 12:00 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 100 AM EDT SUN JUN 1 2008 .MESO UPDATE #3 (MIDNIGHT)... THUNDERSTORMS ARE SLOWLY DECREASING IN INTENSITY AS THEY MOVE SOUTHEAST ALONG AN ELEVATED BOUNDARY THAT STRETCHES FROM EAST OF ST LOUIS...THROUGH EVANSVILLE...TO NORTH OF BOWLING GREEN. AN AREA OF GENERAL LIGHT RAIN...WITH A COUPLE OF EMBEDDED THUNDERSTORMS...WILL WEAKEN FARTHER AS IT MOVES INTO WEST CENTRAL KENTUCKY WEST OF INTERSTATE 65. AREAS TO THE NORTHEAST OF A LINE FROM FRENCH LICK...TO LOUISVILLE...TO SOUTH OF LEXINGTON WILL LIKELY MISS OUT ON ANY SUBSTANTIAL ACCUMULATIONS. && .SHORT TERM (TONIGHT AND SUNDAY)... AFTERNOON SAT IMAGERY CONTINUES TO SHOW EXTENSIVE CU FIELD ACROSS SOUTHERN INDIANA AND KENTUCKY. SOME MID AND HIGH LEVEL CLOUDINESS CONTINUES TO STREAM IN FROM THE WEST DUE TO DECAYING MCS COMPLEX ACROSS SOUTHERN MO. AFTERNOON TEMPS HAVE WARMED INTO THE LOW TO MID 80S. MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES OVER THE NEXT 24 HOURS. WHILE THE ATMOSPHERE IS CONVECTIVELY UNSTABLE...LACK OF FOCUSING MECHANISM HAS KEPT CONVECTION TO MINIMUM THIS AFTERNOON. HOWEVER...APPROACHING MCV LOOKS TO BE STRONG ENOUGH TO KICK UP A NEW ROUND OF CONVECTION LATER THIS AFTERNOON AND EVENING ACROSS THE BOOTHEEL OF MO AND FAR WESTERN KY AND TN. THIS ACTIVITY MAY GROW TO SOME EXTENT AS NOCTURNAL LOW-LEVEL JET AXIS FEEDS INTO THE REGION OVERNIGHT. AT THIS TIME...STILL FEEL THAT BEST PRECIP CHANCES WILL BE FURTHER SOUTH ACROSS TN...BUT WILL MAINTAIN CHC POPS ACROSS SOUTHERN KY TONIGHT AND DRY ACROSS SOUTHERN INDIANA AND NORTHERN KY. OVERNIGHT LOWS WILL REMAIN QUITE MILD WITH MID TO UPPER 60S. FOR SUNDAY...DECAYING MCS SHOULD CONTINUE TO MOVE SOUTHEAST OF THE REGION. THE NCEP OP MODELS (GFS/NAM) ARE A BIT DIFFERENT WITH RESPECT TO PRECIP CHANCES FOR SUNDAY. THE GFS KEEPS MOST OF THE PRECIP SOUTH AND EAST OF THE REGION...WHILE THE NAM SOLUTIONS DEVELOP AN AXIS OF CONVECTION ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY DURING THE AFTERNOON. CONSENSUS OF THE 09 AND 15Z SREF ENSEMBLES SIDE CLOSER TO THE NAM SOLUTIONS INDICATING AT 20-30 PROBABILITY OF GETTING A TENTH OF AN INCH OF PRECIP DURING THE AFTERNOON. THUS...WILL KEEP LOW CHC POPS IN THE FCST FOR THE AFTERNOON. THIS CONVECTION SHOULD MAINLY BE DIURNALLY DRIVEN AND DIMINISH DURING THE EVENING. AFTERNOON HIGHS SHOULD BE A DEG OR TWO COOLER THAN SATURDAYS...WITH LOW TO MID 80S EXPECTED. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... 12Z HEMISPHERIC 500 MB PATTERN SHOWS PERSISTENT ELONGATED RIDGING ACROSS SRN TIER OF U.S. WITH JET STREAM ENERGY AND WAVE TRAIN ACROSS NRN TIER. BY SECOND HALF OF NEXT WEEK...MODELS SHOW BUILDING UPPER RIDGE ALONG EAST COAST WITH MORE PRONOUNCED TROUGHING IN WRN U.S. THIS SCENARIO MEANS A SUMMER LIKE PATTERN WITH HIGH TEMPS IN THE 80S EACH DAY...POSSIBLY AROUND 90 LAST HALF OF NEXT WEEK AS ERN U.S. RIDGE STRENGTHENS. MAIN FCST CONCERN CENTERS ON PRECIP/POSSIBLE MCS ACTIVITY ON TUE AND/OR WED. RATHER ROBUST W TO NW FLOW ALOFT WILL PREVAIL WITH LOW LEVEL WARM ADVECTION CREATING FAVORABLE ENVIRONMENT FOR ELEVATED TSTM ACTIVITY OVER PARTS OF MID MS VALLEY AND OHIO VALLEY. 12Z GFS AND NAM-WRF DIFFER ON PLACEMENT OF SFC FEATURES DURING PERIOD AND AMOUNT OF MOISTURE ACROSS OUR FCST AREA ON TUE. THEY DO AGREE (AND SO DOES UKMET AND GEM MODELS) THAT BEST WARM ADVECTION WILL BE NORTH OF KY...THUS BEST AREA FOR SIGNIFICANT PRECIP SHOULD BE NORTH OF OUR AREA. NAM HOWEVER ALLOWS MORE DEVELOPMENT FARTHER SOUTH. WILL MAINTAIN A CHC OF SHOWERS/TSTMS ACROSS FCST AREA TUE WITH HIGHEST (LOWEST) POPS NORTH (SOUTH). BY WED...MODELS SUGGEST A COLD FRONT WILL SAG SOUTH TOWARD OH RIVER WITH AXIS OF SCT TO NUMEROUS TSTMS ALONG/AHEAD OF BOUNDARY...ALSO POSSIBLY AFFECTED BY ANY EFFECTIVE CONVECTIVE OUTFLOW BOUNDARIES. WITH DECENT ENVIRONMENTAL WIND FIELDS AND AMPLE INSTABILITY...SOME STRONG STORMS COULD OCCUR ALONG LOW-LEVEL CONVERGENCE AXES. MAIN FRONT SHOULD STALL NEAR OHIO RIVER AS UPPER FLOW BACKS IN RESPONSE TO WRN U.S. TROF-ERN U.S. RIDGE DEVELOPMENT...BEFORE RETREATING NORTH AS A WARM FRONT. THEREFORE MAIN CHC OF TSTMS AFTER WED SHOULD ALSO RETREAT NORTH LEAVING S-CNTRL IN AND CNTRL KY IN A WARM HUMID AIR MASS WITH NO MORE THAN AN ISOLATED AFTERNOON TSTM POSSIBLE IF CURRENT FCST SOLUTION HOLDS. && .AVIATION (06Z TAFS)... A CLUSTER OF THUNDERSTORMS EARLIER ACROSS SOUTHERN ILLINOIS HAVE REALLY WEAKENED ALONG IT NORTHERN EDGE AS THEY HAVE MOVED INTO WESTERN KENTUCKY. MID LEVEL CLOUDINESS AND LIGHT RAIN WILL MOVE INTO THE SDF AREA JUST PRIOR TO 00Z AND CONTINUE THROUGH AROUND 1Z. ASIDE FROM A WIDELY SCATTERED BRIEF HEAVIER SHOWER...CIGS AND VISIBILITIES SHOULD STAY VFR AT SDF FOR THE REMAINDER OF THE EARLY MORNING. LEX SHOULD STAY VFR THROUGHOUT THE EARLY MORNING AS ONLY A SPRINKLE AT BEST SHOULD MAKE IT INTO THE MORE STABLE AIR ACROSS THE BLUEGRASS AREA. SHOWERS AND THUNDERSTORMS...WITH BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO 30 MPH...SHOULD IMPACT THE BOWLING GREEN AREA PRIOR TO 00Z...AND CONTINUE THROUGH 01 TO 02Z. CIGS AND VISIBILITIES WILL BRIEFLY BECOME MVFR IN THE HEAVIER THUNDERSTORMS. OUTSIDE OF ANY CONVECTION...EXPECT ONLY MID LEVEL CLOUDS THROUGH 12 TO 14Z...WITH MID LEVEL CLOUDS CLEARING AND AFTERNOON LOW LEVEL CU DEVELOPING AROUND 18Z SUNDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && AVIATION.....JSD SHORT TERM...JSD LONG TERM....13 AVIATION.....JSD
Hazardous weather outlook, May 31, 2:47 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 347 PM EDT SAT MAY 31 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 347 PM EDT (247 PM CDT) SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AS A WEAK UPPER LEVEL DISTURBANCE MOVES IN FROM THE WEST THIS EVENING...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN HALF OF KENTUCKY. THE BEST CHANCES FOR RAIN WILL BE SOUTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS. ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ON SUNDAY. ANY OF THE STORMS COULD PRODUCE HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. A SERIES OF WEATHER SYSTEMS WILL AFFECT THE OHIO VALLEY TUESDAY AND WEDNESDAY. THIS WILL RESULT IN SCATTERED THUNDERSTORMS TUESDAY THROUGH WEDNESDAY ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. WITH AMPLE WIND FIELDS AND INSTABILITY...SOME OF THE STORMS COULD PRODUCE VERY HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND CLOUD-TO- GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/TWF
In the hours before
Special weather statement, Jun 1, 12:11 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 111 AM EDT SUN JUN 1 2008 KYZ026-061-070-010615- BUTLER-LOGAN-OHIO- 1211 AM CDT SUN JUN 1 2008 ...A LINE OF STRONG STORMS WILL QUICKLY MOVE SOUTHEAST ACROSS WESTERN OHIO...BUTLER...AND LOGAN COUNTIES... AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVERMORE TO CROFTON...MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...SMALL PEA TO MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MCHENRY BY 1225 AM CDT. NEAR COOL SPRINGS BY 1235 AM CDT. NEAR ROCHESTER BY 1245 AM CDT. NEAR SOUTH HILL BY 1255 AM CDT. NEAR DUNBAR BY 100 AM CDT. NEAR LEWISBURG BY 105 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:10 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 50 min |
| Jun 1, 5:01 PM CDT | Flash Flood Warning | LMK | Clinton, Cumberland | 73 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.